Topologies, posets and finite quandles


  • M. Elhamdadi Department of Mathematics and Statistics, University of South Florida Tampa, FL 33620, U.S.A.
  • H. Lahrani Department of Mathematics and Statistics, University of South Florida Tampa, FL 33620, U.S.A.
  • T. Gona Department of Mathematics, University of California Berkeley, CA 94720, U.S.A.



quandles, topology, poset


An Alexandroff space is a topological space in which every intersection of open sets is open. There is one to one correspondence between Alexandroff T0 -spaces and partially ordered sets (posets). We investigate Alexandroff T0 -topologies on finite quandles. We prove that there is a non-trivial topology on a finite quandle making right multiplications continuous functions if and only if the quandle has more than one orbit. Furthermore, we show that right continuous posets on quandles with n orbits are n-partite. We also find, for the even dihedral quandles, the number of all possible topologies making the right multiplications continuous. Some explicit computations for quandles of cardinality up to five are given.


Download data is not yet available.


P.S. Alexandroff, Diskrete räume, Mat. Sb. 2 (1937), 501 – 518.

Z. Cheng, M. Elhamdadi, B. Shekhtman, On the classification of topological quandles, Topology Appl. 248 (2018), 64 – 74. MR3856599

M. Elhamdadi, Distributivity in quandles and quasigroups, in “ Algebra, Geometry and Mathematical Physics ”, Springer Proc. Math. Stat., 85, Springer, Heidelberg, 2014 325 – 340. MR3275946

M. Elhamdadi, M. Saito, E. Zappala, Continuous cohomology of topogical quandles J. Knot Theory Ramifications 28 (6) (2019), 1950036, 22 pp. MR3956354

M. Elhamdadi, El-Kaı̈oum M. Moutuou, Foundations of topological racks and quandles, J. Knot Theory Ramifications 25 (3) (2016), 1640002, 17 pp. MR3475069

M. Elhamdadi, S. Nelson, “ Quandles–an introduction to the algebra of knots ”, Student Mathematical Library, 74, American Mathematical Society, Providence, RI, 2015. MR3379534

T. Grøsfjeld, Thesaurus racks: categorizing rack objects, J. Knot Theory Ramifications 30 (4) (2021), 2150019, 18 pp. MR4272643

D. Joyce, A classifying invariant of knots, the knot quandle, J. Pure Appl. Algebra 23 (1) (1982), 37 – 65. MR638121 (83m:57007)

Maple 15, Magma package-copyright by Maplesoft, a division of Waterloo Maple, Inc., 1981 – 2011.

S.V. Matveev, Distributive groupoids in knot theory (russian), Mat. Sb. (N.S.) 119 (161) (1) (1982), 78 – 88, 160. MR672410 (84e:57008)

R.L. Rubinsztein, Topological quandles and invariants of links, J. Knot Theory Ramifications 16 (6) (2007), 789 – 808. MR2341318 (2008e:57012)

R.E. Stong, Finite topological spaces, Trans. Amer. Math. Soc. 123 (1966), 325 – 340. MR195042

M. Szymik, Permutations, power operations, and the center of the category of racks, Comm. Algebra 46 (1) (2018), 230 – 240. MR3764859

N. Takahashi, Modules over geometric quandles and representations of Lie-Yamaguti algebras, J. Lie Theory 31 (4) (2021), 897 – 932. MR4327618







How to Cite

Topologies, posets and finite quandles. (2023). Extracta Mathematicae, 38(1), 1-15.